Format

Send to

Choose Destination
Am J Hematol. 1989 Jul;31(3):213-5.

Agranulocytosis associated with "Mexican aspirin" (dipyrone): evidence for an autoimmune mechanism affecting multipotential hematopoietic progenitors.

Author information

1
Hematology/Oncology Service, Walter Reed Army Medical Center, Washington, DC 20307-5001.

Abstract

A case of acute, transient agranulocytosis and thrombocytopenia associated with ingestion of dipyrone is reported. This once widely used analgesic, which is now banned in the United States, was obtained by the patient as "aspirin" while traveling in Mexico. Studies of the effects of this patient's serum on purified CD34+ marrow cells, which were highly enriched for hematopoietic progenitors, showed not only a drug-dependent suppression of the in vitro growth of myeloid progenitors, as has been reported previously, but also a drug-dependent suppression of primitive multipotential progenitors (CFU-Mix) and erythroid progenitors (BFU-E). These findings indicate that autoimmune, antibody-hapten interactions which have been reported to occur in dipyrone- and aminopyrine-induced agranulocytosis are not restricted to the neutrophil lineage.

Comment in

PMID:
2741915
DOI:
10.1002/ajh.2830310314
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center